MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted and removed a 12.6mm tmicl12.6 implantable collamer lens, -08.50/+2.5/111 (sphere/cylinder/axis), on (b)(6) 2021 due to the lens was implanted upside down.The backup lens was implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5: the reporter indicated the surgeon inserted and removed a 12.6mm tmicl12.6 implantable collamer lens, -08.50/+2.5/111 (sphere/cylinder/axis), during the same surgery due to the lens was implanted upside down and was damaged.There was no patient injury.The lens was replaced during the same surgery with another same model/length lens and the problem was resolved.The cause of the event was due to patient related factor.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12619770
Report Number2023826-2021-03982
Device Sequence Number1350207
Product Code QCB
UDI-Device Identifier00841542106665
UDI-Public00841542106665
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Patient Age34 YR
Patient SexMale